Youngsters on a new ‘high’ with caffeine supplements

by Monisha on  October 30, 2006 at 2:48 PM Drug News
RSS Email Print This Page Comment bookmark
Font : A-A+

Youngsters on a new ‘high’ with caffeine supplements
There is an alarming rise in the number of youngsters today suffer from disorders that arise out of the excessive use of caffeine supplements apart from caffeinated drinks like coffee or sodas. Recent reviews done at the Illinois Poison Center found out that more that 12 % require hospitalization to deal with their problems. Some of the most common symptoms encountered because of abuse of caffeine pills are sweating, nausea, vomiting, diarrhea,chest pains and palpitation of heart.

Over 250 cases of medical complications have been recorded so far which have developed from intake of caffeine supplements. Sadly the researchers noted that most of youngsters were just entering their twenties. Caffeine is oft overlooked as a potent drug by most people and hence what starts as a mild past time usually ends up to be addictive. Young people could be even mixing caffeine supplements with other drugs of choice comments researchers.

Source: Medindia
MST

Post a Comment

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
Notify me when reply is posted
I agree to the terms and conditions

Related Links

More News on:

Cannabis Drug Abuse Caffeine and Decaffeination Coffee Coffee, Caffeine and Your Health Top Health Tips to Overcome Tiredness Diet and Nutrition Tips for Athletes Calcium Rich Foods Caffeine Overdose Foods to Avoid to Keep Acid Reflux At Bay 

News A - Z

A B C D E F G H I J K L M N O P Q R S T U V W X Y Z

News Search

Medindia Newsletters

Subscribe to our Free Newsletters!

Terms & Conditions and Privacy Policy.

Find a Doctor

Stay Connected

  • Available on the Android Market
  • Available on the App Store

News Category

News Archive

Loading...